MONTHLY RUNOFF GENERATION BY NONLINEAR MODELS


MUFTUOGLU R.

JOURNAL OF HYDROLOGY, vol.125, pp.277-291, 1991 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 125
  • Publication Date: 1991
  • Doi Number: 10.1016/0022-1694(91)90033-e
  • Title of Journal : JOURNAL OF HYDROLOGY
  • Page Numbers: pp.277-291

Abstract

A non-linear, physically realizable, discrete runoff model is developed on the basis of the descriptive knowledge of catchment operation, and applied for monthly runoff generation. Linear functional and quadratic functional series are also applied for comparison. A linear programming procedure is introduced into the calibration to ensure the physical realizability of the fitted model. The tests indicate that the linear model is not sufficiently adaptable while the second-order functional series is over-adaptable and consequently unstable, and the best results are produced by the proposed model.